Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 058, 45 pages      arXiv:0812.2353      http://dx.doi.org/10.3842/SIGMA.2009.058
Contribution to the Special Issue “Élie Cartan and Differential Geometry”

Extension Phenomena for Holomorphic Geometric Structures

Benjamin McKay
School of Mathematical Sciences, University College Cork, Cork, Ireland

Received December 17, 2008, in final form May 07, 2009; Published online June 08, 2009

Abstract
The most commonly encountered types of complex analytic G-structures and Cartan geometries cannot have singularities of complex codimension 2 or more.

Key words: Hartogs extension; Cartan geometry; parabolic geometry; G-structure.

pdf (543 kb)   ps (291 kb)   tex (53 kb)

References

  1. Adachi K., Suzuki M., Yoshida M., Continuation of holomorphic mappings, with values in a complex Lie group, Pacific J. Math. 47 (1973), 1-4.
  2. Aeppli A., On the cohomology structure of Stein manifolds, in Proc. Conf. Complex Analysis (Minneapolis, Minn., 1964), Springer, Berlin, 1965, 58-70.
  3. Alekseevsky D.V., Michor P.W., Differential geometry of Cartan connections, Publ. Math. Debrecen 47 (1995), 349-375, math.DG/9412232.
  4. Atiyah M.F., Complex analytic connections in fibre bundles, Trans. Amer. Math. Soc. 85 (1957), 181-207.
  5. Beloshapka V., Ezhov V., Schmalz G., Canonical Cartan connection and holomorphic invariants on Engel CR manifolds, Russ. J. Math. Phys. 14 (2007), 121-133, math.CV/0508084.
  6. Borel A., Élie Cartan, Hermann Weyl et les connexions projectives, in Essays on Geometry and Related Topics, Vols. 1, 2, Monogr. Enseign. Math., Vol. 38, Enseignement Math., Geneva, 2001, 43-58.
  7. Bryant R.L., Metrics with exceptional holonomy, Ann. of Math. (2) 126 (1987), 525-576.
  8. Bryant R.L., An introduction to Lie groups and symplectic geometry, in Geometry and Quantum Field Theory (Park City, UT, 1991), IAS/Park City Math. Ser., Vol. 1, Amer. Math. Soc., Providence, RI, 1995, 5-181.
  9. Bryant R.L., Griffiths P.A., Hsu L., Toward a geometry of differential equations, in Geometry, Topology, & Physics, Conf. Proc. Lecture Notes Geom. Topology, Vol. 4, Internat. Press, Cambridge, MA, 1995, 1-76.
  10. Buchdahl N.P., Harris A., Holomorphic connections and extension of complex vector bundles, Math. Nachr. 204 (1999), 29-39.
  11. Cap A., Two constructions with parabolic geometries, Rend. Circ. Mat. Palermo (2) Suppl. (2006), no. 79, 11-37, math.DG0504389.
  12. Cap A., Schichl H., Parabolic geometries and canonical Cartan connections, Hokkaido Math. J. 29 (2000), 453-505.
  13. Clelland J.N., Geometry of conservation laws for a class of parabolic partial differential equations, Selecta Math. (N.S.) 3 (1997), 1-77.
  14. Doubrov B., Generalized Wilcynski invariants for nonlinear ordinary differential equations, in Symmetries and Overdetermined Systems of Partial Differential Equations (July 17 - August 4, 2006, Minneapolis, MN, USA), IMA Vol. Math. Appl., Vol. 144, Springer, New York, NY, 2008, 25-40, math.DG/0702251.
  15. Dunajski M., Tod P., Paraconformal geometry of nth-order ODEs, and exotic holonomy in dimension four, J. Geom. Phys. 56 (2006), 1790-1809, math.DG/0502524.
  16. Ehlers K., Koiller J., Montgomery R., Rios P.M., Nonholonomic systems via moving frames: Cartan equivalence and Chaplygin Hamiltonization, in The Breadth of Symplectic and Poisson geometry, Progr. Math., Vol. 232, Birkhäuser Boston, Boston, MA, 2005, 75-120, math-ph/0408005.
  17. Fox D.J.F., Contact projective structures, Indiana Univ. Math. J. 54 (2005), 1547-1598, math.DG/0402332.
  18. Gallo D., Kapovich M., Marden A., The monodromy groups of Schwarzian equations on closed Riemann surfaces, Ann. of Math. (2) 151 (2000), 625-704, math.CV/9511213.
  19. Gardner R.B., The method of equivalence and its applications, CBMS-NSF Regional Conference Series in Applied Mathematics, Vol. 58, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1989.
  20. Godlinski M., Nurowski P., GL(2,R) geometry of ODEs, arXiv:0710.0297.
  21. Gunning R.C., On uniformization of complex manifolds: the role of connections, Mathematical Notes, Vol. 22, Princeton University Press, Princeton, N.J., 1978.
  22. Hartogs F., Zur Theorie der analytischen Funktionen mehrerer unabhängiger Veränderlichen, insbesondere über die Darstellung derselben durch Reihen, welche nach Potenzen einer Veränderlichen fortschreiten, Math. Ann. 62 (1906), no. 1, 1-88.
  23. Hong J., Fano manifolds with geometric structures modeled after homogeneous contact manifolds, Internat. J. Math. 11 (2000), 1203-1230.
  24. Hörmander L., An introduction to complex analysis in several variables, 3rd ed., North-Holland Mathematical Library, Vol. 7, North-Holland Publishing Co., Amsterdam, 1990.
  25. Huckleberry A.T., The classification of homogeneous surfaces, Exposition. Math. 4 (1986), 289-334.
  26. Hwang J.-M., Mok N., Rigidity of irreducible Hermitian symmetric spaces of the compact type under Kähler deformation, Invent. Math. 131 (1998), 393-418, math.AG/9604227.
  27. Hwang J.-M., Mok N., Prolongations of infinitesimal linear automorphisms of projective varieties and rigidity of rational homogeneous spaces of Picard number 1 under Kähler deformation, Invent. Math. 160 (2005), 591-645.
  28. Ivashkovich S.M., Extension of locally biholomorphic mappings to a product of complex manifolds, Izv. Akad. Nauk SSSR Ser. Mat. 49 (1985), 884-890, 896 (in Russian).
  29. Ivashkovich S.M., The Hartogs phenomenon for holomorphically convex Kähler manifolds, Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986), 866-873, 879 (in Russian).
  30. Ivashkovich S.M., The Hartogs-type extension theorem for meromorphic maps into compact Kähler manifolds, Invent. Math. 109 (1992), 47-54.
  31. Ivashkovich S.M., Extra extension properties of equidimensional holomorphic mappings: results and open questions, arXiv:0810.4588.
  32. Ivey T.A., Landsberg J.M., Cartan for beginners: differential geometry via moving frames and exterior differential systems, Graduate Studies in Mathematics, Vol. 61, American Mathematical Society, Providence, RI, 2003.
  33. Kajiwara J., Sakai E., Generalization of Levi-Oka's theorem concerning meromorphic functions, Nagoya Math. J. 29 (1967), 75-84.
  34. Kazarian M., Montgomery R., Shapiro B., Characteristic classes for the degenerations of two-plane fields in four dimensions, Pacific J. Math. 179 (1997), 355-370, dg-ga/9704001.
  35. Knapp A.W., Lie groups beyond an introduction, 2nd ed., Progress in Mathematics, Vol. 140, Birkhäuser Boston, Inc., Boston, MA, 2002.
  36. Krantz S.G., The Hartogs extension phenomenon redux, Complex Var. Elliptic Equ. 53 (2008), 343-353.
  37. Landsberg J.M., Secant varieties, shadows and the universal Lie algebra: perspectives on the geometry of rational homogeneous varieties, From 2004 lectures at Harvard University, to appear.
  38. Matsushima Y., Morimoto A., Sur certains espaces fibrés holomorphes sur une variété de Stein, Bull. Soc. Math. France 88 (1960), 137-155.
  39. McKay B., Rational curves and parabolic geometries, math.DG/0603276.
  40. McKay B., Complete Cartan connections, arxiv:0802.1473.
  41. McKay B., Holomorphic parabolic geometries and Calabi-Yau manifolds, November 2008, unpublished.
  42. Merker J., Porten E., A Morse-theoretical proof of the Hartogs extension theorem, J. Geom. Anal. 17 (2007), 513-546, math.CV/0610985.
  43. Mok N., On Fano manifolds with nef tangent bundles admitting 1-dimensional varieties of minimal rational tangents, Trans. Amer. Math. Soc. 354 (2002), 2639-2658.
  44. Molzon R., Mortensen K.P., The Schwarzian derivative for maps between manifolds with complex projective connections, Trans. Amer. Math. Soc. 348 (1996), 3015-3036.
  45. Mostow G.D., The extensibility of local Lie groups of transformations and groups on surfaces, Ann. of Math. (2) 52 (1950), 606-636.
  46. Ochiai T., Geometry associated with semisimple flat homogeneous spaces, Trans. Amer. Math. Soc. 152 (1970), 159-193.
  47. Okonek C., Schneider M., Spindler H., Vector bundles on complex projective spaces, Progress in Mathematics, Vol. 3, Birkhäuser Boston, Mass., 1980.
  48. Olver P.J., Equivalence, invariants, and symmetry, Cambridge University Press, Cambridge, 1995.
  49. Procesi C., Lie groups. An approach through invariants and representations, Universitext, Springer, New York, 2007.
  50. Remmert R., Holomorphe und meromorphe Abbildungen komplexer Räume, Math. Ann. 133 (1957), 328-370.
  51. Sato H., Yoshikawa A.Y., Third order ordinary differential equations and Legendre connections, J. Math. Soc. Japan 50 (1998), 993-1013.
  52. Serre J.-P., Prolongement de faisceaux analytiques cohérents, Ann. Inst. Fourier (Grenoble) 16 (1966), 363-374.
  53. Serre J.-P., Complex semisimple Lie algebras, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2001.
  54. Sharpe R.W., Differential geometry. Cartan's generalization of Klein's Erlangen program. With a foreword by S.S. Chern, Graduate Texts in Mathematics, Vol. 166, Springer-Verlag, New York, 1997.
  55. Sharpe R.W., An introduction to Cartan geometries, in Proceedings of the 21st Winter School "Geometry and Physics" (Srní, 2001), Rend. Circ. Mat. Palermo (2) Suppl. (2002), no. 69, 61-75.
  56. Shevchishin V.V., The Thullen type extension theorem for holomorphic vector bundles with L2-bounds on curvature, Math. Ann. 305 (1996), 461-491.
  57. Siu Y.T., Techniques of extension of analytic objects, Lecture Notes in Pure and Applied Mathematics, Vol. 8, Marcel Dekker, Inc., New York, 1974.
  58. Sternberg S., Lectures on differential geometry, 2nd ed., Chelsea Publishing Co., New York, 1983.
  59. Vogel T., Existence of Engel structures, Ann. of Math. (2) 169 (2009), 79-137, math.GT/0411217.
  60. Wang H.-C., Closed manifolds with homogeneous complex structure, Amer. J. Math. 76 (1954), 1-32.
  61. Wehler J., Versal deformations for Hopf surfaces, J. Reine Ang. Math. 328 (1981), 22-32.
  62. Zhitomirski M.Ya., Normal forms of germs of two-dimensional distributions on R4, Funktsional. Anal. i Prilozhen. 24 (1990), no. 2, 81-82, (English transl: Funct. Anal. Appl. 24 (1990), no. 2, 150-152).

Previous article   Next article   Contents of Volume 5 (2009)